Alert archive / California / Wind Advisories in 2012

Wind Advisory 60, NWS Los Angeles, CA

June 30, 2012

NWS Los Angeles, CA issued this wind advisory at Jun 30, 2012, 3:01 AM PDT. It took effect at Jun 30, 2012, 6:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2012, 3:01 AM PDT (10:01 UTC)
In effect from
Jun 30, 2012, 6:00 PM PDT
Expired
Jul 1, 2012, 5:00 AM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WWUS76 KLOX 301001
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
301 AM PDT SAT JUN 30 2012

...GUSTY NORTHWEST WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA
COUNTY...

.GUSTY NORTHWESTERLY WINDS ARE EXPECTED TO DEVELOP ACROSS SECTIONS
OF THE SOUTH COAST OF SANTA BARBARA COUNTY EARLY THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD WHERE
WIND GUSTS TO AROUND 35 MPH ARE LIKELY BELOW PASSES AND CANYONS.
THE GUSTY WINDS WILL CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING
TOWARDS SUNRISE SUNDAY. 

CAZ039-301815-
/O.NEW.KLOX.WI.Y.0060.120701T0100Z-120701T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
301 AM PDT SAT JUN 30 2012

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT SUNDAY.

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO
  AROUND 35 MPH ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD.

* TIMING...THE GUSTY NORTHWEST TO NORTH WINDS WILL INCREASE EARLY
  THIS EVENING...AND CONTINUE UNTIL JUST BEFORE SUNRISE SUNDAY.

* IMPACTS...GUSTY CROSS WINDS WILL PRODUCE HAZARDOUS DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

RAT
3 follow-up statements
353 
WWUS76 KLOX 301747
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1047 AM PDT SAT JUN 30 2012

...GUSTY NORTHWEST WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA
COUNTY...

.GUSTY NORTHWESTERLY WINDS WILL DEVELOP ACROSS SECTIONS OF THE
SOUTH COAST OF SANTA BARBARA COUNTY EARLY THIS EVENING. THE
STRONGEST WINDS ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD WHERE
WIND GUSTS TO AROUND 35 MPH ARE LIKELY BELOW PASSES AND CANYONS.
THE GUSTY WINDS WILL CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING
TOWARDS SUNRISE SUNDAY.

CAZ039-010500-
/O.CON.KLOX.WI.Y.0060.120701T0100Z-120701T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
1047 AM PDT SAT JUN 30 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM
PDT SUNDAY...

* WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 
  AROUND 35 MPH ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD.

* TIMING...THE GUSTY NORTHWEST TO NORTH WINDS WILL INCREASE 
  EARLY THIS EVENING...AND CONTINUE UNTIL JUST BEFORE SUNRISE 
  SUNDAY.

* IMPACTS...GUSTY CROSS WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
377 
WWUS76 KLOX 010400
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PDT SAT JUN 30 2012

...GUSTY NORTHWEST WINDS EXPECTED ACROSS SOUTHERN SANTA BARBARA
COUNTY...

.GUSTY NORTHWESTERLY WINDS WILL AFFECT PORTIONS OF THE SOUTH
COAST OF SANTA BARBARA COUNTY THIS EVENING. THE STRONGEST WINDS
ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD WHERE WIND GUSTS TO
AROUND 40 MPH ARE LIKELY BELOW PASSES AND CANYONS. THE GUSTY WINDS
WILL CONTINUE THROUGH TONIGHT...BEFORE DIMINISHING TOWARDS SUNRISE
SUNDAY.

CAZ039-011200-
/O.CON.KLOX.WI.Y.0060.000000T0000Z-120701T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
900 PM PDT SAT JUN 30 2012

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY...

* WINDS...NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO
  AROUND 40 MPH ARE EXPECTED FROM THE GAVIOTA AREA WESTWARD.

* TIMING...THE GUSTY NORTHWEST TO NORTH WINDS WILL INCREASE THIS
  EVENING...AND CONTINUE UNTIL JUST BEFORE SUNRISE SUNDAY.

* IMPACTS...GUSTY CROSS WINDS WILL PRODUCE HAZARDOUS DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIRARD
580 
WWUS76 KLOX 011206
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
506 AM PDT SUN JUL 1 2012

CAZ039-011315-
/O.EXP.KLOX.WI.Y.0060.000000T0000Z-120701T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
506 AM PDT SUN JUL 1 2012

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE. A FEW GUSTS TO 40 MPH WILL CONTINUE THROUGH THE GAVIOTA
PASS THROUGH DAWN. SIMILAR WINDS ARE FORECAST TONIGHT AND ANOTHER
WIND ADVISORY WILL LIKELY BE ISSUED LATER THIS AFTERNOON.

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 30, 2:30 AM PDT, 31 minutes earlier.

Area forecast discussion, Jun 30, 2:30 AM PDT, 31 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 AM PDT SAT JUN 30 2012

.SYNOPSIS...

A COOLING TREND...ALONG WITH INCREASING COASTAL STRATUS...CAN BE
EXPECTED THROUGH THE WEEKEND AS LOW PRESSURE APPROACHES THE WEST
COAST. FOR EARLY NEXT WEEK...NEAR PERSISTENT CONDITIONS ARE
EXPECTED. FOR LATE NEXT WEEK...HIGH PRESSURE WILL BUILD IN FROM THE
EAST...BRINGING WARMER TEMPERATURES TO THE AREA.

&&

.SHORT TERM (TODAY-MON)...OVERALL...00Z MODELS IN PRETTY GOOD
SYNOPTIC AGREEMENT THROUGH THE PERIOD. AT UPPER LEVELS...TROUGH WILL
GRADUALLY DEVELOP OVER THE WEST COAST...KEEPING THE RIDGE TO THE
EAST. NEAR THE SURFACE...A GENERAL MODERATE ONSHORE FLOW WILL PREVAIL
THROUGH THE PERIOD...WITH A BIT OF A NORTHWEST PUSH EACH EVENING.

FORECAST-WISE...THERE IS NOTHING TOO EXCITING IN THE OFFING THROUGH
THE PERIOD. MAIN FORECAST CHALLENGE WITH BE THE MARINE LAYER STRATUS
AND TEMPS. WITH REGARD TO STRATUS...WILL EXPECT THE INVERSION TO
DEEPEN IN RESPONSE TO THE UPPER TROUGH. COMBINED WITH THE CONTINUED
ONSHORE FLOW...STRATUS SHOULD GET MORE ESTABLISHED THROUGH THE PERIOD
REACHING INTO MOST COASTAL VALLEYS BY MONDAY MORNING. EACH AFTERNOON
WILL EXPECT A GOOD STRATUS BURNOFF...ALTHOUGH CLOUDS COULD LINGER
AT SOME BEACH LOCATIONS THROUGH THE LATE AFTERNOON HOURS.

AS FOR TEMPS...WILL EXPECT A COOLING FOR THE COASTAL/VALLEY AREAS
THROUGH MONDAY DUE TO THE EFFECTS OF THE ONSHORE FLOW AND DEEPENING
MARINE LAYER. FOR INLAND AREAS...EXPECT A COOLING TREND TODAY AND
SUNDAY...THEN A SLIGHT INCREASE ON MONDAY AS HEIGHTS/THICKNESSES
REBOUND SLIGHTLY.

OTHER MINOR ISSUE IN THE SHORT TERM WILL BE THE PREVIOUSLY MENTIONED
NORTHWESTERLY WINDS EACH EVENING. BASED ON LAST EVENING/EARLY THIS
MORNING...NORTHWEST WINDS HAVE BEE GUSTY FROM THE GAVIOTA AREAS
WESTWARD. WITH MODELS INDICATING STRONGER SBA-SMX GRADIENT
TONIGHT...WILL EXPECT A BIT STRONGER WINDS FOR THE WESTERN PART OF
THE SBA SOUTH COAST. SO...WILL ISSUE A LOW GRADE WIND ADVISORY FOR
ZONE 39 TO COVER THE WIND POTENTIAL AROUND THE GAVIOTA AREA.

.LONG TERM (TUE-FRI)...FOR THE EXTENDED...MODELS CONTINUE TO BE IN
DECENT SYNOPTIC AGREEMENT. AT UPPER LEVELS...TUESDAY THROUGH
THURSDAY WILL BE VERY PERSISTENT AS A TROUGH LINGERS OFFSHORE.
HOWEVER BY FRIDAY...THE RIDGE TO THE EAST WILL BEGIN TO EXERT SOME
DOMINANCE...BUILDING OVER THE AREA. NEAR THE SURFACE...VARYING
STRENGTHS OF ONSHORE FLOW WILL CONTINUE.

FORECAST-WISE...THE EXCITEMENT LEVEL REMAINS RATHER LOW. WITH THE
PERSISTENT SYNOPTIC PATTERN...WILL EXPECT LITTLE CHANGES FROM
TUESDAY THROUGH THURSDAY. MARINE LAYER STRATUS SHOULD BE ABLE TO
PENETRATE INTO THE COASTAL VALLEYS EACH NIGHT...WITH GOOD BURNOFF
EACH AFTERNOON. FOR THURSDAY AFTERNOON...THERE IS THE POTENTIAL FOR
SOME INFILTRATION OF MID-LEVEL MOISTURE. AT THIS TIME...WOULD NOT
EXPECT ANYTHING MORE THAN SOME AFTERNOON CUMULUS BUILDUPS OVER THE
SAN GABRIEL MOUNTAINS. AS FOR TEMPS...THERE WILL BE MINOR FLUCTUATIONS
THROUGH THURSDAY...WITH DAY-TO-DAY CHANGES HARDLY NOTICEABLE.

FOR FRIDAY...THE UPPER RIDGE WILL BEGIN TO BUILD OVER THE AREA. THIS
WILL RESULT IN A MORE LIMITED MARINE LAYER STRATUS PATTERN AS WELL
AS WARMER TEMPS. AS FOR MONSOONAL POSSIBILITIES...THE UPPER LEVEL
PATTERN MAY CONTINUE TO LET SOME MOISTURE FILTER IN...SO WILL CONTINUE
WITH SOME AFTERNOON CLOUDS OVER THE SAN GABRIELS...BUT NO PRECIP
THREAT AS MOISTURE SHOULD BE RATHER LIMITED.

&&

.AVIATION...30/1145Z...

WILL BE UPDATED WITH THE 12Z TAF PACKAGE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RAT
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.